Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 22, NWS Cheyenne, WY

November 21, 20144 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 21, 2014, 4:29 AM MST for 4 counties in Wyoming. It took effect at Nov 22, 2014, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 4:29 AM MST (11:29 UTC)
In effect from
Nov 22, 2014, 2:00 AM MST
Expired
Nov 21, 2014, 2:49 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS75 KCYS 211129
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
429 AM MST FRI NOV 21 2014

...STRONG WINDS EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY...

.A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE FORECAST AREA
FROM THE NORTHWEST TONIGHT...AND WILL RAPIDLY STRENGTHEN THE
SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING EARLY SATURDAY
MORNING. STRONG WEST TO SOUTHWEST WINDS LOOK TO DEVELOP IN THE
WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE EARLY
SATURDAY MORNING AS THE PRESSURE GRADIENT STRENGTHENS AND MOUNTAIN
WAVE ACTIVITY INCREASES. EXPECT HIGH WINDS TO DEVELOP FIRST IN THE
ARLINGTON AREA AND ALSO NEAR BORDEAUX...WITH THE HIGH WIND AREA
EXPANDING TO NORTHERN CARBON COUNTY AND THE SOUTHERN LARAMIE RANGE
AND FOOTHILLS THROUGH THE MORNING. STRONG WINDS LOOK TO CONTINUE
THROUGH THE DAY...AND SHOULD SLOWLY WEAKEN BEHIND A COLD FRONT
MOVING EAST ACROSS THE FORECAST AREA SATURDAY EVENING.

WYZ106-110-220000-
/O.NEW.KCYS.HW.A.0022.141122T0900Z-141123T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
429 AM MST FRI NOV 21 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING. 

* TIMING...WINDS WILL RAPIDLY INCREASE JUST BEFORE SUNRISE ON
  SATURDAY AND COULD REMAIN STRONG THROUGH SATURDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 35 TO 50 MPH WITH
  GUSTS OF 60 TO 70 MPH ARE POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-116-117-220000-
/O.NEW.KCYS.HW.A.0022.141122T1300Z-141123T0600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
429 AM MST FRI NOV 21 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* TIMING...WINDS WILL INCREASE AFTER SUNRISE ON SATURDAY AND COULD
  REMAIN STRONG THROUGH SATURDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS OF 60 TO 65 MPH ARE POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM
1 follow-up statement
223 
WWUS75 KCYS 212149
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MST FRI NOV 21 2014

...STRONG WINDS LIKELY ACROSS SOUTHEAST WYOMING ON SATURDAY AND
SATURDAY NIGHT... 

.A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA BY LATE
TONIGHT. THIS WILL STRENGTHEN THE SURFACE PRESSURE GRADIENT AND
INCREASE THE POTENTIAL FOR VERY STRONG WINDS ACROSS SOUTHEAST
WYOMING BY EARLY SATURDAY MORNING. HIGH WINDS WILL FIRST DEVELOP
OVER THE WIND PRONE AREAS...SUCH AS ARLINGTON AND BORDEAUX. THE
WINDS WILL THEN SPREAD INTO THE LARAMIE RANGE AND ADJACENT
FOOTHILLS AFTER SUNRISE AND EVENTUALLY INTO THE LOWER ELEVATIONS
DURING THE AFTERNOON. WINDS WILL REMAIN STRONG WELL INTO THE
EVENING HOURS ON SATURDAY...AND MAY EVEN INCREASE AGAIN FOR A
SHORT TIME ON SATURDAY NIGHT AS A STRONG COLD FRONT APPROACHES
FROM THE NORTHWEST. FOR AREAS WEST OF THE LARAMIE RANGE...LIGHT
SNOW IS ALSO POSSIBLE ON SATURDAY AFTERNOON AND NIGHT. THE SNOW
MAY COMBINE WITH HIGH WINDS TO CAUSE LOCALLY REDUCED VISIBILITIES
IN SOME AREAS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE AND
RAWLINS. 

WYZ104-105-116-117-221300-
/O.UPG.KCYS.HW.A.0022.141122T1300Z-141123T0600Z/
/O.NEW.KCYS.HW.W.0034.141122T0900Z-141123T1200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
249 PM MST FRI NOV 21 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE OVER ARLINGTON AND BORDEAUX AFTER
  MIDNIGHT...AND THEN SPREAD INTO THE LARAMIE RANGE AND ADJACENT
  FOOTHILLS AFTER SUNRISE. WINDS WILL REMAIN STRONG THROUGH THE
  DAY AND NIGHT. 

* WINDS...WEST-TO-SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. A
  FEW HIGHER GUSTS ARE POSSIBLE.  

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER. THERE
  MAY ALSO BE AREAS OF VERY LOW VISIBILITY WHERE LIGHT SNOW OCCURS
  WITH THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-221300-
/O.UPG.KCYS.HW.A.0022.141122T0900Z-141123T0600Z/
/O.NEW.KCYS.HW.W.0034.141122T0900Z-141123T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
249 PM MST FRI NOV 21 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE OVER ARLINGTON AND BORDEAUX AFTER
  MIDNIGHT...AND THEN SPREAD INTO THE LARAMIE RANGE AND ADJACENT
  FOOTHILLS AFTER SUNRISE. WINDS WILL REMAIN STRONG THROUGH THE
  DAY AND NIGHT. 

* WINDS...WEST-TO-SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. A
  FEW HIGHER GUSTS ARE POSSIBLE.  

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER. THERE
  MAY ALSO BE AREAS OF VERY LOW VISIBILITY WHERE LIGHT SNOW OCCURS
  WITH THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ103-221300-
/O.NEW.KCYS.HW.W.0034.141122T0900Z-141123T1200Z/
NORTH LARAMIE RANGE-
249 PM MST FRI NOV 21 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY. 

* TIMING...WINDS WILL INCREASE OVER THE NORTHERN LARAMIE RANGE BY
  SUNRISE. WINDS WILL REMAIN STRONG THROUGH THE DAY AND NIGHT.

* WINDS...WEST-TO-SOUTHWEST 5O TO 60 MPH WITH GUSTS TO 80 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER. THERE
  MAY ALSO BE AREAS OF VERY LOW VISIBILITY WHERE LIGHT SNOW OCCURS
  WITH THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-107-115-118-221300-
/O.NEW.KCYS.HW.A.0023.141122T1800Z-141123T1200Z/
CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...LARAMIE...CHEYENNE
249 PM MST FRI NOV 21 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT.

* TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP OVER THE LARAMIE
  VALLEY AND AREAS JUST EAST OF THE LARAMIE RANGE AFTER 11 AM
  SATURDAY. WINDS WILL REMAIN STRONG THROUGH THE DAY AND NIGHT. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 8:39 PM MST, 7 hours 50 minutes earlier.

Area forecast discussion, Nov 20, 8:39 PM MST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MST THU NOV 20 2014

.UPDATE...
ISSUED AT 830 PM MST THU NOV 20 2014

EVENING WATER VAPOR IMAGERY/00Z REGIONAL UPPER AIR ANALYSIS
REVEALED A SHORTWAVE TROUGH AXIS FROM WESTERN MT TO NORTHERN
NM. THIS TROUGH WAS DELINEATED BY A LARGE BAND OF MID/UPPER
LEVEL MOISTURE. REGIONAL RADARS DETECTED WEAK RETURNS OVER THE
SOUTH CENTRAL WY MOUNTAIN ZONES WHERE OROGRAPHIC LIFT WAS
TRIGGERING SOME LIGHT SNOW SHOWERS. THESE SHOWERS WILL COME
TO AN END TONIGHT...WITH CLOUDS GRADUALLY DECREASING FROM
WEST TO EAST WITH THE PASSAGE OF THE TROUGH BY FRIDAY MORNING.
NO SIGNIFICANT CHANGES PLANNED TO THE AFTERNOON FORECAST.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 230 PM MST THU NOV 20 2014

BATCH OF MOISTURE EVIDENT ACROSS MUCH OF WESTERN WYOMING WILL
SHIFT EAST ACROSS THE CWA OVERNIGHT ALONG WITH A WEAK UPPER
IMPULSE. NOT MUCH EFFECT FROM THIS OTHER THAN SOME MTN SNOW
SHOWERS MAINLY THIS EVENING.

FRIDAY WILL BE ANOTHER FAIRLY MILD AND DRY DAY ACROSS THE CWA
UNDER A GENERALLY WESTERLY FLOW ALOFT. WINDS COULD GET A LITTLE
GUSTY AROUND THE MTNS IN THE AFTERNOON AS SOME 40KT WINDS AT 700MB
PASS ACROSS BUT NOT LOOKING TOO SIGNIFICANT. MUCH MORE SIGNIFICANT
WINDS LOOK TO DEVELOP LATE FRIDAY NIGHT AND SATURDAY AS THE
STRONGER WESTERLIES ALOFT SAG SOUTH OVER THE AREA AND AN
APPROACHING SHORTWAVE INDUCES PRESSURE FALLS OVER THE HIGH PLAINS
INCREASING THE PRESSURE GRADIENT. LOW LEVEL INVERSION SHOULD KEEP
THE STRONGER WINDS OFF THE SFC THROUGH EARLY SATURDAY THEN THE
WINDS SHOULD INCREASE DURING THE DAY AS THE INVERSION IS LOST.
EARLIER FORECAST REASONING LOOKS ON TRACK WITH THE ARLINGTON/BORDEAUX
AREAS LIKELY SEEING THE INITIAL STRONG WINDS AS 700MB WINDS
INCREASE TO OVER 60KTS...WITH OTHER AREAS LIKELY HOLDING OFF UNTIL
A PACIFIC FRONT PASSES ACROSS IN THE LATE AFTERNOON. GIVEN LATER
PERIODS AND TIMING UNCERTAINTIES WILL HOLD OFF ON A WATCH FOR NOW
THOUGH SOME HIGHLIGHTS WILL VERY LIKELY BE NEEDED EVENTUALLY.
OTHERWISE NEXT SLUG OF MOISTURE SHOULD REACH WESTERN PARTS OF THE
CWA SATURDAY AFTERNOON WITH SNOW SHOWERS INCREASING OVER THAT AREA
THROUGH SATURDAY EVENING.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 PM MST THU NOV 20 2014

MEDIUM RANGE MODEL GUIDANCE IS IN GOOD AGREEMENT WITH BROAD SCALE
TROUGHING OVER THE CENTRAL US INTO EARLY NEXT WEEK. THIS RESULTS IN
FAST NORTHWEST FLOW ALOFT ANCHORED OVER THE WESTERN STATES FOR MUCH
OF THE EXTENDED PERIOD. A VERY ACTIVE WEATHER PATTERN SHOULD PREVAIL
THROUGH THE PERIOD. NUMEROUS SHOTS OF MID LEVEL MOISTURE WILL
OCCUR WITH SMALLER SCALE DISTURBANCES EMBEDDED WITHIN THE
FLOW...EVIDENCED BY MODELED 700-300 MILLIBAR RH FIELDS. FAVORABLE
OROGRAPHICS LIKELY FOR THE SNOWIES AND SIERRA MADRES THROUGH AT
LEAST TUE WITHIN MOIST NORTHWEST FLOW REGIME...SO MOUNTAIN SNOW
AMOUNTS COULD ACTUALLY GET QUITE HIGH OVER THE COURSE OF SEVERAL
DAYS. WINTER HEADLINES COULD BE NECESSARY IN THE FUTURE. A WINDY
PATTERN TOO WITH MULTIPLE HIGH WIND EPISODES POSSIBLE. GFS AND
ECMWF DIVERGE CONSIDERABLY INTO THE MIDDLE PART OF NEXT WEEK. GFS
SHOWS THE CWA ON THE EASTERN FRINGE OF AN AMPLIFYING UPPER RIDGE
ALONG THE WEST COAST. THE ECMWF SHOWS THE H25 JET CORE DIRECTLY
OVERHEAD. REGARDLESS...THE STRENGTH OF THIS JET IS PROGGED TO BE
IMPRESSIVE WITH 155+ KT AT H25 SOMEWHERE TO THE NORTHEAST. BOTH
SOLUTIONS PLACE THE CWA UNDER INTENSE SUBSIDENCE IN THE RIGHT EXIT
REGION ON TUE NIGHT AND WED. THIS WOULD BE THE MOST LIKELY TIME
FOR A WIDESPREAD WIND EVENT WITH GFS H85 CAG-CPR GRADIENTS AROUND
60 METERS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 830 PM MST THU NOV 20 2014

VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. ABUNDANT MID/UPPER
LEVEL CLOUDINESS ASSOCIATED WITH A PASSING PACIFIC DISTURBANCE
WILL GRADUALLY CLEAR FROM WEST TO EAST FRIDAY MORNING. LOWEST
CELINGS TONIGHT WILL RANGE BETWEEN 8000 AND 10000 FT AGL...WITH
THE MOUNTAIN TOPS OBSCURED. WINDS OUTSIDE THE MOUNTAIN ZONES WILL
BE LIGHT OVERNIGHT. BREEZY WEST WINDS WILL THEN SPREAD ACROSS
MUCH OF SOUTHEAST WY FRIDAY MORNING AND CONTINUE THROUGH THE
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MST THU NOV 20 2014

NO CONCERNS ANTICIPATED THROUGH SATURDAY AS WEATHER FACTORS WILL
BE NON-CRITICAL. AFTER THAT PERIODS OF STRONG WINDS SHOULD OCCUR
AROUND THE MOUNTAINS SUNDAY INTO NEXT WEEK BUT NO OTHER FACTORS
ARE EXPECTED TO RAISE CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...MJ
SHORT TERM...RAE
LONG TERM...CLH
AVIATION...MJ
FIRE WEATHER...RAE
Hazardous weather outlook, Nov 20, 7:05 PM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MST THU NOV 20 2014

WYZ101>119-211215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
705 PM MST THU NOV 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PROLONGED PERIOD OF HIGH WINDS WILL BE POSSIBLE BEGINNING SATURDAY
MORNING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING AND SPREADING
OUT ACROSS THE PLAINS THROUGH SATURDAY EVENING. WINDY CONDITIONS
WILL CONTINUE AT TIMES SUNDAY THROUGH WEDNESDAY AS WELL. A PROLONGED
PERIOD OF ACCUMULATING SNOW WILL IMPACT THE SNOWY AND SIERRA MADRE
MOUNTAINS SATURDAY THROUGH WEDNESDAY. SNOW MAY BE MODERATE TO HEAVY
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

NEZ002-003-019>021-054-055-095-096-211215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
705 PM MST THU NOV 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE FORECAST FOR MUCH OF THE AREA SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:55 AM MSTWinter Storm WatchCYSAlbany, Carbon22 hr
Nov 21, 2:49 PM MSTHigh Wind WatchCYSAlbany, Converse, Laramie, Platte12 hr
Nov 21, 2:49 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte30 hr

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.